| Catalog Number |
ENF403000 |
| Medical Device Problem Code |
Premature Activation (1484)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
10/13/2024
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).Section h.3: the device is available to be returned for evaluation and testing.However, it has not been received to date.If the device returns, a device investigation will be performed.The product analysis team reviewed the photo included in the complaint.The review is documented below.[photo review]: the photo included in the complaint showed a detached stent in the hub of a microcatheter.No damages can be seen.The introducer and delivery wire were not shown in the photo.Lake region medical performed a review of the device history records relative to the manufacturing, inspection, and packaging of the lot 6708331.The history record indicates this product was final inspection tested at lake region medical and was determined to be acceptable.The issue reported regarding the stent being prematurely deployed in the hub of the microcatheter was confirmed based on the detached condition showed in the photo.This investigation was performed based only on the photo provided.If the product is received after this investigation, an assessment will be performed as per the conditions of the device returned.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by johnson & johnson medtech, or its employees that the report constitutes an admission that the product, johnson & johnson medtech, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Missing information from this report is identified as blank; this information was not provided in the reported event or available at the time of report submission.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
Event or Problem Description
The healthcare professional reported that during a vascular stent placement procedure, the 4.0mm dia x 30mm with no tip enterprise®2 (enf403000 / 6708331) was prematurely deployed in the hub of the concomitant microcatheter (unspecified brand).The envoy da xb, 6f, 105cm, mpd (67125805db / 31062595) was reportedly kinked in the body.There was no report of any negative patient impact.A photo of the stent was included in the complaint.
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).The purpose of this mdr submission is to report that the product analysis lab received the complaint device on 16-dec-2024.A supplemental 3500a report will be submitted once the product investigation has been completed.Updated sections: b.4, d.9, g.3, g.6.H.2, h.3, h.6, and h.11.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).The purpose of this mdr submission is to report the investigational finding of the returned device.The complaint product was returned and received for evaluation and analysis.The investigation is documented below.Investigation summary: a non-sterile 4.0mm dia x 30mm with no tip enterprise®2 was received contained in the decontamination pouch.Visual inspection was performed.It was noted that the stent was returned for evaluation detached inside the hub of the concomitant microcatheter.The stent was removed.No damages were noted on the delivery wire or on the introducer.Microscopic inspection was performed on the stent and no abnormalities were found on it (i.E.No broken struts, no kinks).Both of the stent ends were noted to be completely expanded.The reported issue documented in the complaint regarding a stent prematurely deployed in the hub of the microcatheter was confirmed since the stent was found detached inside the hub of the microcatheter.This condition suggests that the enterprise introducer was not fully seated in the hub of the microcatheter, causing the stent to expand in the microcatheter's hub, causing the resistance and resulting in the stent component being unable to advance further, where push / pull force was applied sufficiently to disengage the stent from the delivery wire and resulting in the stent bent and the delivery wire breakage.However, with the amount of information available this only remains speculative.It is possible that clinical and procedural factors, including device manipulation, may have contributed to the reported failure.There is no indication that the issues reported in the complaint result from a defect inherently related to the device.Lake region medical performed a review of the device history records relative to the manufacturing, inspection, and packaging of the lot 6708331.The history record indicates this product was final inspection tested at lake region medical and was determined to be acceptable.As part of johnson & johnson medtech quality process, all devices are manufactured, inspected, and released to approved specifications.It should be noted that multiple factors could cause product failure.The instructions for use (ifu) does contain the following recommendations: ¿ do not apply undue force if resistance is encountered at any point during stent manipulation.Withdraw the unit and advance to a new one.Based on the manufacturing documentation review, there is no indication that the event is related to the device manufacturing process.As part of the post market surveillance program, information from this complaint is trended for statistical signals and corrective / preventive action may be triggered at a later time.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.Updated sections: b.4, g.3, g.6.H.2, h.3, h.6, and h.11.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.